IJPAM: Volume 97, No. 4 (2014)

APPROXIMATION OF BINOMIAL DISTRIBUTION
BY AN IMPROVED POISSON DISTRIBUTION

K. Teerapabolarn$^1$, K. Jaioun$^2$
$^{1,2}$Department of Mathematics
Faculty of Science
Burapha University
Chonburi, 20131, THAILAND


Abstract. This paper derives an approximation of the binomial distribution with parameters $n$ and $p$ by an improved Poisson distribution with mean $\lambda=np$. The approximation is more accurate than the Poisson approximation when $n$ is sufficiently large.

Received: July 2, 2014

AMS Subject Classification: 62E17, 60F05

Key Words and Phrases: binomial distribution, Poisson approximation, Poisson distribution

Download paper from here.




DOI: 10.12732/ijpam.v97i4.8 How to cite this paper?

Source:
International Journal of Pure and Applied Mathematics
ISSN printed version: 1311-8080
ISSN on-line version: 1314-3395
Year: 2014
Volume: 97
Issue: 4
Pages: 491 - 495


Google Scholar; zbMATH; DOI (International DOI Foundation); WorldCAT.

CC BY This work is licensed under the Creative Commons Attribution International License (CC BY).